MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX LOCKING CAP WITHOUT SADDLE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX LOCKING CAP WITHOUT SADDLE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 09.632.099
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Additional classification code: mnh, mni, kwq, kwp.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision on (b)(6) 2018 due a matrix locking cap that had come off and a non-synthes graft had migrated post-operatively.The patient had been awakened by a family member the day after surgery and was startled, causing her to leap from the bed.She began to present with pain and radiculopathy, so a new magnetic resonance imaging (mri) was ordered.The mri appeared to show the patient¿s hardware in good position with no interbody migration and the screws appeared to be in a good position.After reviewing the mri, x-rays were reviewed, which had been taken several days after the post-operative mri because the patient¿s pain had been intensifying.The x-rays revealed that a matrix locking cap had come off and the non-synthes concorde bullet ti graft which had been in a good position, had partially extruded, and had settled with a portion of the graft in the foramen.The surgeon determined that a revision surgery needed to be done.He instructed the patient to come to the emergency room and that a revision procedure would be performed.The doctor opened the existing incision and located the affected hardware.The cap was removed from the wound and the existing screw inspected for damage which it was determined there was none.He then took steps to impact the migrated graft.The position of the graft appeared to be optimal prior to placing a new matrix locking cap and reducing the rod/screw interface with the pistol grip reducer in the set.The new locking cap was then placed and final tightened using a torque limiting wrench and counter torque.As a precaution, he finally tightened the three (3) remaining cap/screw interfaces.He then utilized a nerve hook to palpate the graft and ensure it was a still tightly positioned.Upon inspection, he found the graft to be loose which prompted him to determine the graft needed to be replaced with a larger graft.The 9x11x23 parallel graft was removed and replaced with a 11x13x23 lordotic graft.The position was checked using ap/lateral x-ray and the doctor palpated the graft with a nerve hook and determined that it was secure.He then finished the procedure by closing the wound.No surgical delay.Patient outcome is stable.The patient initially undergone a transforaminal lumbar interbody fusion (tlif), and was implanted with the hardware at another facility on (b)(6) 2018.This complaint is linked with pc-000142848 which captures the depuy spine graft.Concomitant devices reported: 7.0mm titanium matrix polyaxial screw 35mm thread length (part # 04.632.735, lot # unknown, quantity # 1), 5.5mm titanium curved rod 35mm (part # 04.636.035, lot # unknown, quantity # 1), titanium concord bullet par 9x11x23 (part # 196923011, lot # unknown, quantity # 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX LOCKING CAP WITHOUT SADDLE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7388242
Report Number2939274-2018-51372
Device Sequence Number16478767
Product Code NKB
UDI-Device Identifier10705034763194
UDI-Public(01)10705034763194(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120838
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09.632.099
Device Catalogue Number09.632.099
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight150